On sequentially Cohen-Macaulay complexes and posets

Anders Björner, Michelle L Galloway, Volkmar Welker

Research output: Contribution to journalArticle

21 Citations (Scopus)

Abstract

The classes of sequentially Cohen-Macaulay and sequentially homotopy Cohen-Macaulay complexes and posets are studied. First, some different versions of the definitions are discussed and the homotopy type is determined. Second, it is shown how various constructions, such as join, product and rank-selection preserve these properties. Third, a characterization of sequential Cohen-Macaulayness for posets is given. Finally, in an appendix we outline connections with ring-theory and survey some uses of sequential Cohen-Macaulayness in commutative algebra.

Original languageEnglish (US)
Pages (from-to)295-316
Number of pages22
JournalIsrael Journal of Mathematics
Volume169
Issue number1
DOIs
StatePublished - Jan 2009

Fingerprint

Cohen-Macaulay
Poset
Homotopy Type
Commutative Algebra
Homotopy
Join
Ring
Class

ASJC Scopus subject areas

  • Mathematics(all)

Cite this

On sequentially Cohen-Macaulay complexes and posets. / Björner, Anders; Galloway, Michelle L; Welker, Volkmar.

In: Israel Journal of Mathematics, Vol. 169, No. 1, 01.2009, p. 295-316.

Research output: Contribution to journalArticle

Björner, Anders ; Galloway, Michelle L ; Welker, Volkmar. / On sequentially Cohen-Macaulay complexes and posets. In: Israel Journal of Mathematics. 2009 ; Vol. 169, No. 1. pp. 295-316.
@article{08457a34b4e24fba857f6a896374ef48,
title = "On sequentially Cohen-Macaulay complexes and posets",
abstract = "The classes of sequentially Cohen-Macaulay and sequentially homotopy Cohen-Macaulay complexes and posets are studied. First, some different versions of the definitions are discussed and the homotopy type is determined. Second, it is shown how various constructions, such as join, product and rank-selection preserve these properties. Third, a characterization of sequential Cohen-Macaulayness for posets is given. Finally, in an appendix we outline connections with ring-theory and survey some uses of sequential Cohen-Macaulayness in commutative algebra.",
author = "Anders Bj{\"o}rner and Galloway, {Michelle L} and Volkmar Welker",
year = "2009",
month = "1",
doi = "10.1007/s11856-009-0012-2",
language = "English (US)",
volume = "169",
pages = "295--316",
journal = "Israel Journal of Mathematics",
issn = "0021-2172",
publisher = "Springer New York",
number = "1",

}

TY - JOUR

T1 - On sequentially Cohen-Macaulay complexes and posets

AU - Björner, Anders

AU - Galloway, Michelle L

AU - Welker, Volkmar

PY - 2009/1

Y1 - 2009/1

N2 - The classes of sequentially Cohen-Macaulay and sequentially homotopy Cohen-Macaulay complexes and posets are studied. First, some different versions of the definitions are discussed and the homotopy type is determined. Second, it is shown how various constructions, such as join, product and rank-selection preserve these properties. Third, a characterization of sequential Cohen-Macaulayness for posets is given. Finally, in an appendix we outline connections with ring-theory and survey some uses of sequential Cohen-Macaulayness in commutative algebra.

AB - The classes of sequentially Cohen-Macaulay and sequentially homotopy Cohen-Macaulay complexes and posets are studied. First, some different versions of the definitions are discussed and the homotopy type is determined. Second, it is shown how various constructions, such as join, product and rank-selection preserve these properties. Third, a characterization of sequential Cohen-Macaulayness for posets is given. Finally, in an appendix we outline connections with ring-theory and survey some uses of sequential Cohen-Macaulayness in commutative algebra.

UR - http://www.scopus.com/inward/record.url?scp=57849115925&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=57849115925&partnerID=8YFLogxK

U2 - 10.1007/s11856-009-0012-2

DO - 10.1007/s11856-009-0012-2

M3 - Article

AN - SCOPUS:57849115925

VL - 169

SP - 295

EP - 316

JO - Israel Journal of Mathematics

JF - Israel Journal of Mathematics

SN - 0021-2172

IS - 1

ER -